MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 3 HOLE ACET SHELL 50MM; PROSTHESIS HIP SEMICONSTRAINED METALCERAMICCERAMICMETAL CEMENTED/UNCEMENTED

SMITH & NEPHEW, INC. R3 3 HOLE ACET SHELL 50MM; PROSTHESIS HIP SEMICONSTRAINED METALCERAMICCERAMICMETAL CEMENTED/UNCEMENTED
Catalog Number 71335550
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/03/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on revision the cup was found to be misaligned.No delay, injury or back reported.
 
Additional Manufacturer Narrative
Updated device is considered the primary part for this event.
 
Additional Manufacturer Narrative
The associated r3 3 hole acetabular shell, r3 0 deg xlpe acetabular liner and oxinium femoral head were not returned for evaluation.A clinical evaluation noted that no relevant supporting clinical information will be provided.Therefore based on insufficient information, no further clinical assessment can be performed at this time.Our investigation including a review of the manufacturing records for the shell and the liner did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the shell revealed no prior complaints for the listed failure mode with the same batch number.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
R3 3 HOLE ACET SHELL 50MM
Common Device Name
PROSTHESIS HIP SEMICONSTRAINED METALCERAMICCERAMICMETAL CEMENTED/UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8017280
Report Number1020279-2018-02286
Device Sequence Number11462724
Product Code MRA
UDI-Device Identifier03596010474230
UDI-Public03596010474230
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030022
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/13/2019
Device Catalogue Number71335550
Device Lot Number09BM11090
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/03/2018
Supplement Date Received by Manufacturer10/03/2018
10/03/2018
10/03/2018
Initial Report FDA Received Date10/29/2018
Supplement Report FDA Received Date11/01/2018
04/10/2019
04/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
36650/17TM00723.; 71335550/09BM11090.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;